MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. OPTIFORM PROSTHETIC MITRAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS

SORIN GROUP ITALIA S.R.L. OPTIFORM PROSTHETIC MITRAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS
Model Number F7
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Information (3190)
Date of Event 05/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.Based on the reported information, the valve dysfunction was resolved with heparin.The event can therefore reasonably be attributed to patient and procedural factors associated with the anticoagulation therapy administered.However, as the device was not received for analysis and limited information was provided, this cannot be definitively confirmed.Device evaluated by mfr: not explanted.
 
Event or Problem Description
A carbomedics optiform mitral valve was implanted.After removing the cross-clamp, echo revealed that the leaflets were stuck.Cross-clamp was resumed, the valve was rotated 90 degrees, and the leaflets were tested.After coming off pump, initially the valve appeared functional; however, the dysfunction recurred.2 hours post-operatively, the dysfunction was reportedly resolved with heparin.It was also reported that the patient's heart was muscular, and may have affected the blood flow.

Brand Name
OPTIFORM PROSTHETIC MITRAL HEART VALVE
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada crescentino snc
saluggia, vc 13040
IT  13040
MDR Report Key8685468
Report Number3005687633-2019-00189
Device Sequence Number11288403
Product Code LWQ
UDI-Device Identifier08022057012869
UDI-Public(01)08022057012869(240)F7-029(17)191013
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/13/2019
Device Model NumberF7
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2019
Initial Report FDA Received Date06/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR